MAUDE Adverse Event Report: INSULET CORPORATION OMNIPOD INSULIN MANAGEMENT SYSTEM; PUMP, INFUSION, INSULIN

INSULET CORPORATION OMNIPOD INSULIN MANAGEMENT SYSTEM; PUMP, INFUSION, INSULIN
Model Number 18900-5A
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Dehydration (1807); Vomiting (2144); Dizziness (2194)
Date of Event 10/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the complainant the device will not be returned for investigation.We are unable to determine if any product condition could have contributed to the reported hospitalization and hyperglycemia.Lot release records were reviewed and the product lot met all acceptance criteria.Specifically, a pod is paired to a pdm and put through simulated use testing including communicating with the pdm, deployment, delivering fluid, occlusion detection, and freedom from hazard alarms.
 
Event or Problem Description
It was reported that the patient had been hospitalized with hyperglycemia.The patient's blood glucose levels were high but no levels were provided.Symptoms reported include vomiting, dehydration and dizziness.It was also reported that the pdm (personal diabetes manager) would not turn on.The patient was treated with iv(intravenous) and prescribed a tablet to help prevent vomiting but did not know the name.The patient was released the same day.

Brand Name
OMNIPOD INSULIN MANAGEMENT SYSTEM
Common Device Name
PUMP, INFUSION, INSULIN
Manufacturer (Section D)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer (Section G)
INSULET CORPORATION
100 nagog park
acton MA 01720
Manufacturer Contact
thom mcnamara
100 nagog park
acton, MA 01720
9786007000
MDR Report Key18083545
Report Number3004464228-2023-31186
Device Sequence Number12695171
Product Code LZG
UDI-Device Identifier10385081120012
UDI-Public(01)10385081120012(11)200702(10)L61258
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K211575
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number18900-5A
Device Catalogue NumberPDM-UST400
Device Lot NumberL61258
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2023
Initial Report FDA Received Date11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age12 YR
Patient SexMale